MAUDE Adverse Event Report: AESCULAP INC. STEAM STER LOCKS ORANGE; INDICATOR, PHYSICAL/CHEMICAL STERILIZATION PROCESS

AESCULAP INC. STEAM STER LOCKS ORANGE; INDICATOR, PHYSICAL/CHEMICAL STERILIZATION PROCESS
Model Number US906
Medical Device Problem Code Unexpected Color (4055)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to aesculap inc.That a steam ster locks orange (part # us906) was used to secure a sterilization container.According to the complainant, while in the sterile processing department (spd), the indicator dot failed to transition to its post sterilization color.The complaint device has been returned to the manufacturer for evaluation.No patient involvement.
 
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Manufacturer evaluation: the device was returned to the manufacturer for physical evaluation.Functional testing was performed by exposing fifty (50) of the locks to steam cycles.A visual examination of the chemical indicator revealed that all dots transitioned from blue to brown.The device history records (dhr) were not able to be reviewed as no lot # was made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.The investigation into the cause of the reported problem was not able to confirm the failure mode of chemical indicator failed to transition to its post sterilization color.

Brand Name
STEAM STER LOCKS ORANGE
Common Device Name
INDICATOR, PHYSICAL/CHEMICAL STERILIZATION PROCESS
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer (Section G)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
4847197287
MDR Report Key13509092
Report Number2916714-2022-00004
Device Sequence Number4227609
Product Code JOJ
UDI-Device Identifier05055049091927
UDI-Public5055049091927
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K890759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS906
Device Catalogue NumberUS906
Device Lot Number613458-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer09/30/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown